Doxycycline with liposculpture?

I'm currently taking doxycycline for my hidradenitis supporativa and it is clearing well. I am today 25 days away from lipo and bbl so my question is when do I stop taking since I see you shouldn't take warfarin or amoxicillin with it. What are the risks and will I be able to have surgery. How many days does it take to get out your system?

Doctor Answers 4

Doxycycline with liposculpture?

Hello dear, thanks for your question and provided information as well.. This is the surgical procedure that revolutionized cosmetic surgery becoming one of the most performed cosmetic procedures. Subcutaneous tissue or fat is removed in order to contour the body in a way that is harmonious and pleasing to the senses. It can be performed in almost all regions of the body such as the neck, chin, abdomen, back, buttocks, thighs, arms and ankles. Usually done through a small incision in the skin through which a cannula connected to a vacuum is applied, it can be performed alone or in combination with other procedures. After liposuction your body is going to be really swollen for at least 2 to 4 months after your surgery. It is important for you to wear your compression garment for at least 6 months, the first 3 months 24/7 and then the last 3 months at least 12 hours per day for your body get use to not having the faja for so many time. When you remove it, your body can get swollen and also you can have pain. Remember to also compress your body to prevent a seroma which is an accumulation of liquid that has to be drained, it is hard to touch and also really painful. Bruises are completely normal for almost 3 months from surgery, that’s why is better for you to use a bruising cream and apply it all over your body 3 times a day. To prevent bad circulation and swollen legs, use compression socks. Brazilian butt lift can be performed with the same procedure and for a month it will be swollen and it will drop a little bit without losing it’s shape if you use your garment.. If you’re going to perform liposuction on your inner, outer, anterior, lateral, postetior thighs, be careful and consult with your surgeon what’s best for you, sometimes we have more extra skin than fat, that can cause severe sagginess on our legs, which can be only be reversed performing a thigh lift….

Dominican Republic Plastic Surgeon
4.6 out of 5 stars 329 reviews

Good question for your surgeon

Continue to stay on your antibiotics as prescribed.

I'm thrilled you're getting an improvement. Hidradenitis is such a difficult condition. I really feel for you.

Any skin infections should be under control before elective surgery. I don't see the need to stop your antibiotics prior to your procedure.

Regarding warfarin, are you taking that medication?

If so, your plastic surgeon has to know that you were taking it and why.

Best of luck with your upcoming procedures,

Mats Hagstrom M.D.

Mats Hagstrom, MD
San Francisco Plastic Surgeon
4.8 out of 5 stars 17 reviews


I would make sure that your infection is under control before having surgery as this can increase your chance of surgical infection.  I understand the contraindication for warfarin, but not amoxicillin.

You might also like...

Medication risks

I would suggest discussing this question with your surgeon.  However, for my patients who have hidradenitis or other chronic infections, I usually keep them on antibiotics prior to a procedure so they have less chance of a wound infection from their own bacteria.

Connie Hiers, MD
San Antonio Plastic Surgeon
4.6 out of 5 stars 13 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.